Winter Storm, Northern Wasatch Front/Brigham City/Ogden Bountiful
- When
- February 2, 6:00 AM MST to February 3, 3:00 PM MST
- Where
- Northern Wasatch Front/Brigham City/Ogden Bountiful forecast zone
- Reported by
- GENERAL PUBLIC
A strong cold front accompanied by thunder-snow ushered winter back into Utah. Over 2 feet of powder fell in the mountains, with up to a foot in some valley locations.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SLC wrote it up.
A strong cold front accompanied by thunder-snow ushered winter back into Utah. Over 2 feet of powder fell in the mountains, with up to a foot in some valley locations. Some of the highest amounts were 33 inches at Snowbird, 28 inches at Alta, 21 inches at Farnsworth Lake, 20 inches at Brian Head, 14 inches in Kimball Junction, 12 inches in Fillmore, 10 inches in Tooele and Alpine, 9 inches in Laketown and 8 inches in North Salt Lake.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before the first event at Feb 2, 3:03 AM MST, 2 hours 57 minutes earlier.
UTAH AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
303 AM MST SUN FEB 2 2003
.SYNOPSIS...A PACIFIC STORM SYSTEM WILL MOVE ACROSS THE AREA
TODAY. A COLD NORTHERLY FLOW ALOFT WILL CONTINUE THROUGH MID WEEK.
.DISCUSSION...SLOW MOVING COLD FRONT OVER UTAH. WILL BUMP MOST
MOUNTAIN ZONES AND WEST CENTRAL ZONES TO A HEAVY SNOW WARNING.
OTHERWISE ADVISORY SHOULD COVER IT. ALSO WILL ISSUE A WIND ADVISORY
FOR AREAS AHEAD OF THE FRONT THIS MORNING. SEE SLCWSWSLC FOR
DETAILS. FEW CHANGES TO THE PACKAGE BEYOND FIRST 24 HOURS.
A COLD CYCLONIC NORTHERLY FLOW ALOFT WILL BE OVER THE AREA THROUGH
THIS WEEK. NO BIG STORMS EXPECTED AFTER TODAY.
SLC 731 CDC 710 GIBSON
.SLC...HEAVY SNOW WARNING TODAY ZONES 8/9/10/14/15/16/17.
...SNOW ADVISORY TODAY ZONES 2/3/4/5/6/7 ID24/25 WY21.
...WIND ADVISORY TODAY ZONES 19/20/21.IDZ024-025-UTZ001>021-WYZ021-021400- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 441 AM MST SUN FEB 2 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO-THIRDS OF UTAH...EXTREME SOUTHEAST IDAHO AND EXTREME SOUTHWEST WYOMING .DAY ONE... TODAY A STORM WILL BRING HEAVY SNOW TO MUCH OF UTAH TODAY. STRONG WINDS WILL AFFECT EXTREME SOUTHERN UTAH. SEE SLCWSWSLC FOR DETAILS. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT NEW SNOW OR WIND OBSERVATIONS ACCORDING TO STANDARD OPERATING PROCEDURE. .DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURE. WCJIN-WYSW
7 winter storm. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Utah in 2003Every state in 2003This day in weather historyWarnings in Utah, February 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5327966, 5327967, 5327968, 5327969, 5327970, 5327971, 5327972.